Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 102, NWS Las Vegas, NV

September 27, 2025San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Sep 27, 2025, 4:22 PM PDT for San Bernardino County, California. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2025, 4:22 PM PDT (23:22 UTC)
Expired
Sep 27, 2025, 7:30 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 121 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 4:24 PM PDTFLASH FLOOD2 Nne Yucca Valley, CARock and debris flowing across SR 247 near Buena Suerte Rd. The road is not passable.
Sep 27, 4:35 PM PDTFLASH FLOOD1 Nw Yucca Valley, CAWater flowing across 29 Palms Highway near Church Street.
Sep 27, 5:02 PM PDTFLASH FLOOD3 W Joshua Tree, CAWater and debris flowing across Yucca Mesa Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WGUS55 KVEF 272322
FFWVEF
CAC071-280230-
/O.NEW.KVEF.FF.W.0102.250927T2322Z-250928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
422 PM PDT Sat Sep 27 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southwestern San Bernardino County in southern California...

* Until 730 PM PDT.

* At 422 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.
           Impacts ongoing on State Route 247 at Sunnyslope
           Drive.

* Some locations that will experience flash flooding include...
  Yucca Valley, Joshua Tree, Joshua Tree Lake Campground and Morongo 
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3426 11624 3412 11623 3412 11626 3408 11626
      3408 11644 3403 11647 3403 11662 3410 11660
      3414 11647 3421 11644 3426 11644 3428 11645
      3429 11630

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
2 follow-up statements
673 
WGUS75 KVEF 280047
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
547 PM PDT Sat Sep 27 2025

CAC071-280230-
/O.CON.KVEF.FF.W.0102.000000T0000Z-250928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
547 PM PDT Sat Sep 27 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT THIS 
EVENING FOR SOUTHWESTERN SAN BERNARDINO COUNTY...

At 547 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads. Impacts ongoing
         on State Route 247 at Buena Suarte.

Some locations that will experience flash flooding include...
  Yucca Valley, Joshua Tree, Joshua Tree Lake Campground and Morongo 
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3426 11624 3412 11623 3412 11626 3408 11626
      3408 11644 3403 11647 3403 11662 3410 11660
      3414 11647 3421 11644 3426 11644 3428 11645
      3429 11630

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
291 
WGUS75 KVEF 280225
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
725 PM PDT Sat Sep 27 2025

CAC071-280235-
/O.EXP.KVEF.FF.W.0102.000000T0000Z-250928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
725 PM PDT Sat Sep 27 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM PDT THIS EVENING FOR 
SOUTHWESTERN SAN BERNARDINO COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3426 11624 3412 11623 3412 11626 3408 11626
      3408 11644 3403 11647 3403 11662 3410 11660
      3414 11647 3421 11644 3426 11644 3428 11645
      3429 11630

$$

JCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 12:27 PM PDT, 3 hours 55 minutes earlier. Its key messages:

  • * Isolated to scattered showers and thunderstorms will continue through Sunday across southern Nevada, northwest Arizona, and southeastern California. * A low pressure system approaching the West Coast Monday will bring breezier winds and drier air. Temperatures will climb back to near normal for the end of September and beginning of October.
Area forecast discussion, Sep 27, 12:27 PM PDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1227 PM PDT Sat Sep 27 2025

.KEY MESSAGES...

* Isolated to scattered showers and thunderstorms will continue
  through Sunday across southern Nevada, northwest Arizona, and
  southeastern California.

* A low pressure system approaching the West Coast Monday will bring
  breezier winds and drier air. Temperatures will climb back to near
  normal for the end of September and beginning of October.
&&

.DISCUSSION...through next Saturday. Midday satellite loop showed
the cutoff low which has been our main weather player for a while
centered near the Riverside/Imperial county line. Area radars showed
thunderstorms beginning to increase in coverage while moving
counterclockwise around the low center. The greatest thunderstorm
coverage was southeast of I-15, and the strongest storms thus far in
our CWA were in southeast and far southern San Bernardino County.
High resolution models are verifying pretty well thus far, and show
storms continuing to expand farther north and increase in coverage
through the afternoon before diminishing overnight. Erratic gusty
winds, heavy rain, and hail will all be in play through the
afternoon. Sunday, low pressure digging down from the Gulf of Alaska
should get close enough to exert some influence on the cutoff low
and start pushing it away. As the low slowly begins to lift
northeast, thunderstorm chances will follow it, and should be
limited primarily to Mohave, Clark, and Lincoln counties. That being
said, if the low is any slower to move than anticipated, storm
chances could stay farther southwest during the day. By Sunday
night, the formerly cutoff low should be out of here, and the
aforementioned Gulf of Alaska low should be nearing 130W as a full-
latitude trough. As this trough swings inland, it will bring small
chances for showers and thunderstorms to the Sierra Nevada and the
higher terrain of the southern Great Basin Monday and Tuesday. It
will also produce breezy southwest winds over much of the CWA, which
would normally flush out all the residual moisture, but this time
could be a little different. Hurricane Narda (which should be a
remnant low by Tuesday) could inject a little moisture into the
trough (not enough for thunderstorms in our area, but maybe enough
to prevent dewpoints from crashing) if it moves northward quickly
enough. However, if it is too slow in its northward trek, the trough
would bypass it and dry us out more efficiently. Late in the week,
the next trough in the westerlies could reach the West Coast, with
too much model spread to pin down any details yet. The atmosphere is
beginning to look like autumn.
&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Outside
of thunderstorm influences, expecting light winds that follow
typical, daily patterns. Scattered showers and storms are expected
this afternoon and evening, with the best chances between 21z and
03z. Storms will likely contain erratic and gusty outflow winds,
frequent lightning, and brief MVFR/IFR conditions within heavy rain.
Thunderstorm potential should wane after sunset, but scattered
showers may linger into the night. Cloud bases generally 8-12kft
throughout the period, with SCT-BKN conditions this afternoon and
evening.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Outside of thunderstorm
influences, expecting light winds that follow typical, daily
patterns. Scattered showers and storms are likely today, especially
across the Mojave Desert during the daytime hours. Storms will
likely contain erratic and gusty outflow winds, frequent lightning,
and brief MVFR/IFR conditions and terrain obscuration within heavy
rain. Thunderstorm potential should wane after sunset, but isolated
to scattered showers may linger into the night. Cloud bases
generally 8-12kft throughout the period, with periods of SCT-BKN
conditions.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Morgan
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Sep 27, 1:37 PM PDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
137 PM PDT Sat Sep 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     Flash Flood      13 ESE Wonder Valley    34.11N 115.67W
09/27/2025                   San Bernardino     CA   Law Enforcement

            Water and mud flowing across Highway 62 at
            mile marker 56. Multiple vehicles stuck.

&&

Morgan

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 12:38 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Sep 27, 1:02 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Sep 27, 3:39 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.